MAUDE Adverse Event Report: DEPUY MITEK LLC US FOOT PEDAL(FMS VUE/NEXTRA); ARTHROSCOPE

DEPUY MITEK LLC US FOOT PEDAL(FMS VUE/NEXTRA); ARTHROSCOPE
Catalog Number 283573
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the electrical cord damaged, where twisted patterns were observed on its surface.Additionally, signs of heavy usage were observed on the overall device surface.No other anomalies were noted.A functional test was performed for the device using the fms vue pump and handpiece.As the pump was activated and the pedals pressed, the functions were activated however, after moving one the cord/cable, an interference was noted, leading the system to function intermittently.The overall complaint was confirmed as the observed condition of the foot pedal (fms vue/nextra) would have contributed to the complained device issue.Based on the investigation findings, the potential cause can be traced to the heavy and repeated use, since this device is reusable, the constant manipulation between surgeries and sterilization process can lead to damages in the cord as per ifu do not twist the cable when storing.Do not unplug instrument by pulling on cable.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device serial number, and no non-conformance was identified.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgical procedure while using the foot pedal device would not communicate to the fms box to complete the procedure.Another device was used to complete the procedure successfully.There was no delay in the procedure reported.During in-house engineering evaluation, it was determined that the device operated intermittently.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
FOOT PEDAL(FMS VUE/NEXTRA)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22166691
Report Number1221934-2025-02100
Device Sequence Number20780714
Product Code HRX
UDI-Device Identifier10886705017010
UDI-Public(01)10886705017010
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown